MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 23, 2017 that a wallflex esophageal fully covered stent was used in the distal esophagus to treat an 8cm tracheoesophageal fistula during a stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician started deploying the stent and when only about 2 cm was left for stent deployment, the stent deployed prematurely and was placed in the wrong location.The stent remains implanted and the procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6414128
Report Number3005099803-2017-00784
Device Sequence Number925150
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public(01)08714729778080(17)20171223(10)19409289
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2017
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number19409289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR